Alert archive / Montana / High Wind Watches in 2021

High Wind Watch 4, NWS Great Falls, MT

January 10, 2021

NWS Great Falls, MT issued this high wind watch at Jan 10, 2021, 1:29 PM MST. It took effect at Jan 12, 2021, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 10, 2021, 1:29 PM MST (20:29 UTC)
In effect from
Jan 12, 2021, 12:00 PM MST
Expired
Jan 12, 2021, 10:02 AM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted.

220 
WWUS75 KTFX 102029
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
129 PM MST Sun Jan 10 2021

MTZ009-010-048-111300-
/O.NEW.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
129 PM MST Sun Jan 10 2021

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 50 mph, with gusts up to 60 mph,
  possible. Wind gusts up to 85 mph are possible in wind prone
  areas along the immediate Rocky Mountain Front.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From Tuesday afternoon through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles or those pulling trailers.

* ADDITIONAL DETAILS...Winds may decrease during the overnight
  hours Tuesday night, before increasing once again Wednesday
  morning and becoming strong during the afternoon hours on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

MTZ012-050-111300-
/O.NEW.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
129 PM MST Sun Jan 10 2021

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph,
  are possible.

* WHERE...Cascade and Judith Basin.

* WHEN...From Tuesday afternoon through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles or those pulling trailers.

* ADDITIONAL DETAILS...Winds may decrease during the overnight
  hours Tuesday night, before increasing once again Wednesday
  morning and becoming strong during the afternoon hours on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

MTZ011-013-014-044>047-049-051-054-111300-
/O.NEW.KTFX.HW.A.0004.210113T1700Z-210114T0400Z/
Hill-Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Fergus-Meagher-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Martinsdale, Deep Creek Pass, 
and White Sulphur Springs
129 PM MST Sun Jan 10 2021

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are 
  possible.

* WHERE...Hill, Chouteau, Central and Southern Lewis and Clark, 
  Toole, Liberty, Eastern Pondera, Blaine, Eastern Teton, Fergus 
  and Meagher.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. Some
  power outages are possible. Travel may become difficult,
  especially for high profile vehicles or those pulling trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
4 follow-up statements
412 
WWUS75 KTFX 111155
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
455 AM MST Mon Jan 11 2021

MTZ009-010-048-120000-
/O.CON.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
455 AM MST Mon Jan 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 50 mph, with gusts up to 60 mph, 
  possible. Wind gusts up to 85 mph are possible in wind prone 
  areas along the immediate Rocky Mountain Front.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From Tuesday afternoon through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles or those pulling trailers.

* ADDITIONAL DETAILS...Winds may decrease during the overnight 
  hours Tuesday night, before increasing once again Wednesday 
  morning and becoming strong during the afternoon hours on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

MTZ012-050-120000-
/O.CON.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
455 AM MST Mon Jan 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph, with gusts up to 60 mph, 
  are possible.

* WHERE...Cascade and Judith Basin.

* WHEN...From Tuesday afternoon through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles or those pulling trailers.

* ADDITIONAL DETAILS...Winds may decrease during the overnight 
  hours Tuesday night, before increasing once again Wednesday 
  morning and becoming strong during the afternoon hours on 
  Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

MTZ011-013-014-044>047-049-051-054-120000-
/O.CON.KTFX.HW.A.0004.210113T1700Z-210114T0400Z/
Hill-Chouteau-Central and Southern Lewis and Clark-Toole-Liberty-
Eastern Pondera-Blaine-Eastern Teton-Fergus-Meagher-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Helena, Flesher Pass, Lincoln, MacDonald Pass, 
Rogers Pass, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, 
Lewistown Divide, Grass Range, Martinsdale, Deep Creek Pass, 
and White Sulphur Springs
455 AM MST Mon Jan 11 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...West winds 25 to 35 mph, with gusts up to 60 mph, are 
  possible.

* WHERE...Hill, Chouteau, Central and Southern Lewis and Clark, 
  Toole, Liberty, Eastern Pondera, Blaine, Eastern Teton, Fergus 
  and Meagher.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles or those pulling trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

Moldan

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
498 
WWUS75 KTFX 112209
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
309 PM MST Mon Jan 11 2021

MTZ009-010-048-121200-
/O.UPG.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
/O.NEW.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
309 PM MST Mon Jan 11 2021

...HIGH WIND WARNING IN EFFECT FROM NOON TUESDAY TO 9 PM MST
WEDNESDAY...

* WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From noon Tuesday to 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds develop on Tuesday and may
  decrease slightly during the evening hours Tuesday night, 
  before increasing again by early Wednesday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ012-050-121200-
/O.UPG.KTFX.HW.A.0004.210112T1900Z-210114T0400Z/
/O.NEW.KTFX.HW.W.0002.210113T0700Z-210114T0400Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
309 PM MST Mon Jan 11 2021

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TUESDAY NIGHT TO
9 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Cascade and Judith Basin.

* WHEN...From midnight Tuesday night to 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds develop late Tuesday with the
  strongest winds expected to occur on Wednesday as a cold front
  moves through the region. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ008-015-052-053-055-121200-
/O.EXB.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/
Beaverhead-Madison-Jefferson-Broadwater-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
309 PM MST Mon Jan 11 2021

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Beaverhead, Madison, Jefferson, Broadwater and 
  Gallatin.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Gusty winds may blow down limbs, trees, and power
  lines. A few local power outages are possible. Travel may become
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ011-013-044>047-049-051-121200-
/O.EXT.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/
Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
309 PM MST Mon Jan 11 2021

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  possible.

* WHERE...Eastern Teton, Liberty, Fergus, Toole, Blaine, 
  Chouteau, Eastern Pondera and Hill.

* WHEN...From late Tuesday night through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ014-054-121200-
/O.EXT.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/
Central and Southern Lewis and Clark-Meagher-
Including Helena, Flesher Pass, Lincoln, MacDonald Pass, 
Rogers Pass, Martinsdale, Deep Creek Pass, 
and White Sulphur Springs
309 PM MST Mon Jan 11 2021

...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Meagher and Central and Southern Lewis and Clark.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
633 
WWUS75 KTFX 120936
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
236 AM MST Tue Jan 12 2021

MTZ012-050-122300-
/O.EXT.KTFX.HW.W.0002.210113T0600Z-210114T0400Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
236 AM MST Tue Jan 12 2021

...HIGH WIND WARNING NOW IN EFFECT FROM 11 PM THIS EVENING TO
9 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Cascade and Judith Basin.

* WHEN...From 11 PM this evening to 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult,
  especially for high profile vehicles. Blowing dust could reduce
  visibility in some areas.

* ADDITIONAL DETAILS...Strong winds develop late Tuesday with 
  the strongest winds expected to occur on Wednesday as a cold 
  front moves through the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ009-010-048-122300-
/O.CON.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
236 AM MST Tue Jan 12 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
MST WEDNESDAY...

* WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...From noon Tuesday to 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines. 
  Some power outages are possible. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong winds develop on Tuesday and may 
  decrease slightly during the evening hours Tuesday night, 
  before increasing again by early Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ011-013-044>047-049-051-122300-
/O.CON.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/
Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
236 AM MST Tue Jan 12 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  possible.

* WHERE...Eastern Teton, Liberty, Fergus, Toole, Blaine, 
  Chouteau, Eastern Pondera and Hill.

* WHEN...From late Tuesday night through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ008-014-015-052>055-122300-
/O.CON.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/
Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson-
Broadwater-Meagher-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, Deep Creek Pass, White Sulphur Springs, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
236 AM MST Tue Jan 12 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph 
  possible.

* WHERE...Meagher and Central and Southern Lewis and Clark.

* WHEN...From Wednesday morning through Wednesday evening.

* IMPACTS...Strong winds may blow down trees and power lines. 
  Some power outages are possible. Travel may become difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls
869 
WWUS75 KTFX 121702
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1002 AM MST Tue Jan 12 2021

MTZ011-013-044>047-049-051-131200-
/O.UPG.KTFX.HW.A.0004.210113T1200Z-210114T0400Z/
/O.EXB.KTFX.HW.W.0002.210113T1200Z-210114T0400Z/
Hill-Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Eastern Teton-
Fergus-
Including Havre, Rocky Boy, Rudyard, Fort Benton, Carter, 
Big Sandy, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, 
Chinook, Harlem, Hays, Fairfield, Dutton, Lewistown, Winifred, 
Lewistown Divide, and Grass Range
1002 AM MST Tue Jan 12 2021

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 9 PM MST WEDNESDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Hill, Chouteau, Toole, Liberty, Eastern Pondera, 
  Blaine, Eastern Teton and Fergus.

* WHEN...From 5 AM to 9 PM MST Wednesday.

* IMPACTS...Strong winds may blow down trees and power lines. Some
  power outages are possible. Travel may become difficult,
  especially for high-profile vehicles.

* ADDITIONAL DETAILS...There is an elevated risk for rapidly
  spreading grass fires in areas that have been free of snow.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ008-014-015-052>055-131200-
/O.UPG.KTFX.HW.A.0004.210113T1500Z-210114T0400Z/
/O.EXB.KTFX.HW.W.0002.210113T1500Z-210114T0400Z/
Beaverhead-Central and Southern Lewis and Clark-Madison-Jefferson-
Broadwater-Meagher-Gallatin-
Including Big Hole Pass, Wisdom, Dillon, Monida Pass, Wise River,
Helena, Flesher Pass, Lincoln, MacDonald Pass, Rogers Pass, 
Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, 
Montana City, Boulder, Boulder Hill, Elk Park Pass, 
Homestake Pass, Whitehall, Toston, Townsend, Winston, 
Martinsdale, Deep Creek Pass, White Sulphur Springs, 
West Yellowstone, Battle Ridge Pass, Bozeman Pass, 
and Targhee Pass
1002 AM MST Tue Jan 12 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST WEDNESDAY...

* WHAT...West winds 30 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Beaverhead, Central and Southern Lewis and Clark, 
  Madison, Jefferson, Broadwater, Meagher and Gallatin.

* WHEN...From 8 AM to 9 PM MST Wednesday.

* IMPACTS...Strong winds may blow down trees and power lines. Some
  power outages are possible. Travel may become difficult,
  especially for high-profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

MTZ009-010-048-131200-
/O.CON.KTFX.HW.W.0002.210112T1900Z-210114T0400Z/
Northern Rocky Mountain Front-Eastern Glacier-
Southern Rocky Mountain Front-
Including Logan Pass, Browning, Heart Butte, Cut Bank, Bynum, 
Choteau, and Augusta
1002 AM MST Tue Jan 12 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MST WEDNESDAY...

* WHAT...Southwest winds 35 to 55 mph with gusts up to 90 mph 
  expected.

* WHERE...Northern Rocky Mountain Front, Eastern Glacier and 
  Southern Rocky Mountain Front.

* WHEN...Through 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult,
  especially for high-profile vehicles.

* ADDITIONAL DETAILS...Strong winds develop on Tuesday and may 
  decrease slightly during the evening hours Tuesday night, 
  before increasing again by early Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

MTZ012-050-131200-
/O.CON.KTFX.HW.W.0002.210113T0600Z-210114T0400Z/
Cascade-Judith Basin-
Including Great Falls, Cascade, Belt, Kings Hill Pass, 
Raynesford, Stanford, and Hobson
1002 AM MST Tue Jan 12 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 PM MST WEDNESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Cascade and Judith Basin.

* WHEN...From 11 PM this evening to 9 PM MST Wednesday.

* IMPACTS...Strong winds could blow down trees and power lines.
  Some power outages are possible. Travel will be difficult,
  especially for high-profile vehicles. Blowing dust could reduce
  visibility in some areas.

* ADDITIONAL DETAILS...Strong winds develop late Tuesday with the
  strongest winds expected to occur on Wednesday as a cold front
  moves through the region. There is an elevated risk of rapidly 
  spreading grass fires during the day Wednesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/greatfalls

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 10, 10:30 AM MST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 10, 10:30 AM MST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1030 AM MST Sun Jan 10 2021

...Aviation Section Updated...

.SYNOPSIS...

Areas of fog this morning will erode as west winds increase and
spread across North Central MT. Several days of windy conditions
are expected through next week, with the best chance for
areas of rain and mountain snow occurring towards Wednesday.

&&

.Morning Update...

Update has been published, with only minor adjustments made to
update hourlies to better align with current observations were it
was needed. Primary concern in the short-term continues to be fog
and when it will lift/dissipate. Currently fog, which at times
remains locally dense, continues to impact portions of the
Missouri and Milk River Valleys across North Central Montana,
Helena Valley and Smith River Valley in Central Montana, and Big
Hole/Centennial/Hebgen Valleys in Southwest Montana. Recent
satellite imagery continues to show areal reductions in the
coverage of the fog across most areas, with this trend expected
to continue with increasing solar insolation. Therefore I will let
the remaining Dense Fog Advisory expire here at 10am for Hill and
Blaine counties. With regards to the Helena Valley, Bufkit
analysis suggests that fog should dissipate/lift between 17-19z
despite limited mixing; however, the limited mixing has me
concerned that guidance is attempting to remove the stubborn low
level moisture which has been in place for the past several days.
Otherwise, expect a breezy day over the plains of North Central
and Central Montana due to downsloping winds, with continued cool
conditions in the valleys of Southwest and Central Montana. -
Moldan

&&

.AVIATION...
1030 AM MST Sat Jan 9 2021 (10/18Z TAF period)

Fog continues to dissipate/lift within the Helena Valley late this
morning, with MVFR conditions possible through 19z Sunday at the
KHLN terminal before becoming VFR thereafter. Scattered to a times
broken mid- to upper level cloudiness moving over Central and
Southwest Montana this evening is expected to help keep the fog at
bay tonight through Monday morning in the Helena and Gallatin
Valleys. Otherwise, increasing southwest to westerly winds over the
plains of Central and North Central Montana will lead to breezy and
gusty surface winds, especially at the KGTF and KCTB terminals. Low
level wind shear and/or mountain wave activity is possible over
Central and North Central Montana due to increasing cross barrier
flow, which will also help to transport moisture east up to
Continental Divide leading to mountain obscuration at times.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 440 AM MST Sun Jan 10 2021/

Fog persists this morning over northeastern portions of our
forecast area, and also over portions of Toole county, the Helena
Valley, and the West Yellowstone region. Fog in these areas will
be slow to mix out today, particularly as a stable temperature
inversion remains in the Helena Valley, and those lower areas
along the Milk River valley lie under a shallow, stable airmass.
Surface pressure analysis does reveal a developing lee side
trough. Wind speeds are increasing in response along the Rocky
Mountain Front. Winds will continue to increase and expand across
North-central Montana today, eventually mixing out most areas of
fog.

A brief period of stronger downslope winds is possible
immediately along the Northern Rocky Mountain Front on Monday,
associated with the increasing pressure gradient beneath the
collapsing upper level ridge. This westerly flow may also produce
some light snow over the Northern Rockies on Monday.

This strong westerly flow continues Tuesday and Wednesday,
producing a period of windy and mild conditions across the
forecast area, along with mountain snowfall up to, and along the
Continental Divide. The period of strongest winds appears on
Wednesday, potentially producing widespread wind-related impacts.
An upper level ridge develops to our west on Thursday, helping
settle things down a bit. We start to see a cooling trend in the
ensemble mean forecast temperatures as we move into next weekend,
associated with a shift to a more northwesterly flow aloft.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  31  47  34 /   0   0   0  10
CTB  42  29  44  32 /   0   0   0   0
HLN  34  18  39  23 /   0   0   0   0
BZN  31  10  37  16 /   0   0   0   0
WYS  19  -3  22   3 /   0   0   0   0
DLN  31  12  35  18 /   0   0   0   0
HVR  41  28  47  30 /   0   0   0   0
LWT  41  27  46  29 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

High Wind Watch from Monday morning through Monday afternoon
Eastern Glacier...Northern Rocky Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

In the hours before

Special weather statement, Jan 10, 8:44 AM MST, 4 hours 45 minutes before
Special Weather Statement
National Weather Service Great Falls MT
844 AM MST Sun Jan 10 2021

MTZ014-101745-
Central and Southern Lewis and Clark-
844 AM MST Sun Jan 10 2021

...Areas of Dense Fog Across the Helena Valley...

Areas of dense fog across the Helena valley will reduce visibility
to near one-quarter mile at times this morning. If driving, slow
down, turn on your low beam headlights, and leave plenty of distance
between vehicles ahead of you.

LAT...LON 4657 11203 4666 11213 4677 11212 4675 11191
      4661 11178 4657 11184
TIME...MOT...LOC 1543Z 240DEG 48KT 4669 11186

Moldan
Special weather statement, Jan 10, 9:57 AM MST, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Great Falls MT
957 AM MST Sun Jan 10 2021

MTZ047-101900-
Blaine-
Including the cities of Chinook, Harlem, and Hays
957 AM MST Sun Jan 10 2021

...Fog in the Milk and Missouri River Valleys...

Fog will continue to reduce visibility in the Milk and Missouri
River Valleys in Blaine County for the next one to two hours.
Motorist should be prepared for visibilities as low as half of a
mile in areas of fog, with the densest fog expected immediately
near the rivers. If driving, slow down, turn on your low beam
headlights, and leave plenty of distance between vehicles ahead of
you.

Moldan

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:29 AM MSTSpecial Weather StatementTFXBroadwater3 hr
Jan 10, 5:39 AM MSTSpecial Weather StatementTFXBroadwater3 hr
Jan 10, 8:44 AM MSTSpecial Weather StatementTFXBroadwater2 hr

Nearby

High Wind Watches in Montana, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.